Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 29, 2021Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 29, 2021, 4:57 PM CDT for Okaloosa County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 4:57 PM CDT (21:57 UTC)
Expired
Jul 29, 2021, 5:30 PM CDT
In force
33 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS84 KMOB 292157
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
457 PM CDT Thu Jul 29 2021
 
FLZ205-206-292230-
Okaloosa Inland FL-Okaloosa Coastal FL-
457 PM CDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA COUNTY UNTIL 530 PM CDT...

At 456 PM CDT, the strong thunderstorm was located 7 miles north of
Wright, moving west at 15 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Okaloosa County.

LAT...LON 3045 8676 3051 8680 3060 8679 3066 8677
      3062 8653 3048 8651 3047 8659 3048 8659
      3047 8663
TIME...MOT...LOC 2156Z 086DEG 11KT 3057 8662 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:25 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 29, 4:25 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
425 PM CDT Thu Jul 29 2021

.NEAR TERM UPDATE /Now Through Friday/...

...Dangerously Hot Temperatures through Friday and into the
Weekend...

Scattered thunderstorms are now developing along the sea and bay
breeze boundaries near the coast and will continue through this
evening before gradually diminishing after 8 pm. Any storms will be
capable of strong wind gusts, locally heavy rainfall, and numerous
cloud to ground lightning strikes. An isolated severe wind gust
cannot be ruled out as dry air in the mid levels of the atmosphere
along the PWAT gradient along the I-10 corridor may support an
enhanced wet microburst threat.

A Heat Advisory remains in place through tonight as hot and humid
weather conditions persist. Many locations are experiencing heat
indices between 105 and 110 degrees this afternoon, making
conditions dangerous for prolonged outdoor activities. Very warm and
oppressively humid weather will persist through tonight with the
overall dangerous heat situation continuing.

The heat and humidity will only worsen on Friday as the upper ridge
strengthens over the forecast area. This will likely result in
hotter afternoon temperatures in the upper 90s, which when combined
with high humidity especially near the coast, will result in heat
index values exceeding 112 degrees in far southeast Mississippi,
coastal southwest Alabama, and the western Florida Panhandle
tomorrow. Therefore will upgrade to an Excessive Heat Warning for
Saturday in the aforementioned locations. A Heat Advisory will
remain in place across the remainder of southeast Mississippi along
with southwest and south-central Alabama. Convective coverage will
be even lower on Friday and focused near the sea and bay breezes.
/JLH

&&

.SHORT TERM /Friday night Through Sunday night/...Strong ridging
aloft continues to extend from the northwest CONUS down through
the Central Plains, into to the Lower Mississippi Valley and
north central Gulf Coast region Friday night into Saturday
evening. Late Saturday night, the ridging aloft begins to break
down as a longwave trough begins to deepen and dig south into the
Ohio River Valley. On Sunday the trough continues to deepen with
the base of the trough axis beginning to move into the forecast
area going into Sunday night. A series of shortwave impulses
embedded in the base of this trough axis will begin to translate
across our forecast area by late Sunday. At the surface, a weak
boundary/trough of low pressure remains generally oriented over
interior portions of southeast MS, and southwest /south-central
AL through the period. Dangerous heat remains the primary concern
across our forecast area again during the day on Saturday and
Sunday, as high temperatures continue to range in the mid to upper
90s across the majority of the region with some low 100s in
isolated interior areas. High afternoon humidity will continue to
result in high heat indices between 107-112 across most of the
area through Saturday, with some locations potentially getting to
the 113-115 range. With this, a Heat Advisory remains in effect
through Saturday for areas generally north of Highway 84, and an
Excessive Heat Watch continues for areas generally south.
Conditions will be monitored to determine if the Excessive Heat
Watch needs to be upgraded to a warning on Saturday. These
conditions look to continue going into Sunday and another Heat
Advisory will likely be necessary for the region, with an
Excessive Heat Watch over southern portions of southeast MS,
southwest AL, and the western FL panhandle.

In terms of shower and storm chances through the period, deep
layer moisture and convergence along the surface trough axis will
remain sufficient to aid in the development of isolated to
scattered afternoon and early evening showers and thunderstorms.
Strong heating and instability along with dry mid level air
continues to result in the potential of a few strong to severe
storms again Saturday and Sunday afternoon. Convection should tend
to diminish during the mid to late evening on Saturday with loss
of daytime heating. However, shower and storm chances increase
going into Sunday night as the aforementioned trough aloft begins
moving into the region and PWATs begin to trend upward into the
2-2.2 inches range. Lows temps continue to range in the mid to
upper 70s with some low 80s along the immediate coast. JEH/88

&&

.EXTENDED TERM /Monday Through Thursday/...Wet and unsettled
weather returns and remains through a majority of the period. The
trough mentioned in the short term continues to deepen and dig
into the southeast CONUS into early next week. This trough then
looks to linger over the southeast through the rest of the period
with little movement. Embedded shortwave impulses within the base
of this trough axis will continue to translate across our
forecast area through the period, especially on Monday and
Tuesday. At the surface, a boundary continues to remain draped
across the southeast CONUS through the period with the boundary
pushing a tad further south into the northern portion of our
region as the assoicated aforementioned trough digs south. PWATs
continue to be slightly above 2 inches early next week ahead of
the boundary and we expect numerous to widespread showers and
storms over much of the area through Tuesday. A slightly drier
airmass may advect into interior portions of the forecast area by
Tuesday night and lasting into Wednesday, with higher moisture
content remaining over the southern portion (highest closer to the
coast). That said, still expect scattered to numerous storms to
through Wednesday, with the highest coverage currently looking
favored near the coast. This pattern generally remains through the
rest of the extended keeping coverage of showers and storms
generally scattered to numerous through Thursday. Of course it
won't be raining 24/7, so as always showers and storms continue to
follow a general diurnal trend with the highest coverage during
each afternoon over the interior, with storms tapering slightly
and moving south at night. Although as mentioned previously,
coverage on Monday through Tuesday will be much higher than
normal. As far as temps, the greater precipitation coverage will
result in a small break from the dangerous heat during each day,
with high temperatures trending cooler with mostly mid to upper
80s by Tuesday and Wednesday. On Thursday, highs begin to creep
back up slightly with upper 80s to 90s across the area. For lows,
generally low to mid 70s are expected through the period. JEH/88

&&

.MARINE...Diurnal fluctuations of winds associated with the
daytime sea-breeze and overnight land-breeze can be expected through
weekend. Winds will switch between light onshore during the day to
light offshore during the night. In addition, the greatest storm
coverage will occur overnight through Sunday night. Seas will remain
around 1 foot through Friday, then increase to 1 to 2 feet over the
weekend. Increased storm chances are expected for much of next
week along with moderate westerly flow. Waves will increase to 2
to 3 feet by the middle of next week. /JLH

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for ALZ052-
     261>266.

     Heat Advisory until 10 AM CDT Friday for ALZ052-261>266.

     Excessive Heat Watch from Friday evening through Saturday
     evening for ALZ052-261>266.

     Heat Advisory until 7 PM CDT Saturday for ALZ051-053>060.

FL...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for
     FLZ201>206.

     Heat Advisory until 10 AM CDT Friday for FLZ201>206.

     Excessive Heat Watch from Friday evening through Saturday
     evening for FLZ201>206.

MS...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for MSZ075-
     076-078-079.

     Heat Advisory until 10 AM CDT Friday for MSZ075-076-078-079.

     Excessive Heat Watch from Friday evening through Saturday
     evening for MSZ075-076-078-079.

     Heat Advisory until 7 PM CDT Saturday for MSZ067.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 29, 4:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
457 PM CDT Thu Jul 29 2021

FLZ205-206-292230-
Okaloosa Inland FL-Okaloosa Coastal FL-
457 PM CDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA COUNTY UNTIL 530 PM CDT...

At 456 PM CDT, the strong thunderstorm was located 7 miles north of
Wright, moving west at 15 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Okaloosa County.

LAT...LON 3045 8676 3051 8680 3060 8679 3066 8677
      3062 8653 3048 8651 3047 8659 3048 8659
      3047 8663
TIME...MOT...LOC 2156Z 086DEG 11KT 3057 8662

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:07 PM CDTSpecial Weather StatementMOBBaldwin38 min
Jul 28, 7:27 PM CDTSpecial Weather StatementMOBBaldwin63 min
Jul 28, 7:43 PM CDTSpecial Marine WarningMOB78 min
Jul 28, 8:18 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 28, 8:24 PM CDTSpecial Weather StatementMOBBaldwin, Mobile51 min
Jul 29, 2:54 AM CDTExcessive Heat WatchMOBBaldwin, Mobile, Washington11 hr
Jul 29, 2:16 PM CDTExcessive Heat WatchMOBBaldwin, Mobile, Washington14 hr
Jul 29, 2:16 PM CDTExcessive Heat WarningMOBBaldwin, Mobile, Washington29 hr
Jul 29, 5:26 PM CDTSpecial Marine WarningMOB94 min
Jul 29, 5:34 PM CDTSpecial Marine WarningMOB86 min
Jul 29, 6:07 PM CDTSpecial Marine WarningMOB83 min
Jul 29, 5:33 PM CDTSpecial Weather StatementMOBSanta Rosa42 min
Jul 29, 6:21 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa39 min
Jul 29, 6:50 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa55 min
Jul 29, 2:16 PM CDTHeat AdvisoryMOBPerry, Stone20 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.